Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Experiencing acid reflux and heartburn after taking penicillin for Strep infection. Is this a common side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 20 Questions
After 4 days of taking penicillin for Strep - I am experiencing painful acid indigestion/reflux and heart burn. Is this a common side effect?
Posted Sun, 29 Apr 2012 in Medicines and Side Effects
Answered by Dr. Harish Naik 2 hours later

Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Penicillin is an antibiotic and all antibiotic cause certain amount of gastric upset including penicillin.

I advice you not to have spicy and oily food during the course of the treatment.

To reduce the gastritis and reflux you can take omeprazole 20 mg once daily half an hour before breakfast in the morning.

This will reduce your symptoms.

Yet again, I duly appreciate your query to me, I do hope that you have found something helpful and I will be glad to answer any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor